MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA; ACUTE DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 NIAGARA; ACUTE DIALYSIS CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported, an incident which occurred on (b)(6)2024 concerning a niagara high flow catheter for hemodialysis with commercial reference (b)(4).It concerns a patient undergoing dialysis.The patient had a femoral catheter.When unclamping the arterial line, blood leaked from the tubing under the clamp.Tubing under the clamp.The nurse immediately re-clamped and called the doctor.The catheter was replaced by catheter of the same commercial reference.No clinical consequences for the patient.Leakage due to rapid re-clamping.No complications during the dialysis session.This is not a recurring problem.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split in the extension tubing of the catheter is confirmed and was determined to be use-related.One 24 cm niagara catheter was returned for evaluation.An initial visual observation of the returned catheter showed abundant blood use residues throughout the device.A split was observed in the extension tubing of the red lumen just distal of the white sleeve of the extension tubing.A microscopic observation revealed a ballooned section of the extension tubing just distal of the white sleeve and just proximal to the clamp of the red lumen.The tubing appeared stretched with uneven fracture edges that curl inward from the tubing.Further investigation revealed a split caused by excessive pressure build up in the extension tubing of the device leading to a burst in the tubing.Infusing into the lumen while the clamps are engaged may cause device failure proximal to the occlusion site.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
NIAGARA
Common Device Name
ACUTE DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21309597
Report Number3006260740-2025-00327
Device Sequence Number18363785
Product Code MPB
UDI-Device Identifier00801741045585
UDI-Public(01)00801741045585
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5593240
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown